Alert archive / Wisconsin / Frost Advisories in 2011
Frost Advisory 7, NWS Milwaukee, WI
NWS Milwaukee, WI issued this frost advisory at Oct 20, 2011, 3:46 AM CDT for 15 counties in Wisconsin. It took effect at Oct 21, 2011, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2011, 3:46 AM CDT (08:46 UTC)
- In effect from
- Oct 21, 2011, 1:00 AM CDT
- Expired
- Oct 21, 2011, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Milwaukee, WI
Counties Columbia County, WI, Dane County, WI, Dodge County, WI, Fond du Lac County, WI, Green County, WI, Green Lake County, WI, Iowa County, WI, Jefferson County, WI, Lafayette County, WI, Marquette County, WI, Rock County, WI, Sauk County, WI, Walworth County, WI, Washington County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873 WWUS73 KMKX 200846 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 346 AM CDT THU OCT 20 2011 ...STRONG WINDS LINGERING THIS MORNING NEAR LAKE MICHIGAN... ...FROST EXPECTED OVER MUCH OF SOUTHERN WISCONSIN LATER TONIGHT... .DEEP LOW PRESSURE NEAR TOLEDO WILL MOVE NORTHWARD AND GRADUALLY WEAKEN TODAY. A LINGERING TIGHT PRESSURE GRADIENT OVER SOUTHEAST WISCONSIN AND LAKE MICHIGAN WILL CONTRIBUTE TO STRONG GUSTY WINDS OVER THE LAKE SHORE COUNTIES THIS MORNING. THE STRONGEST WINDS WILL OCCUR AT THE LAKE MICHIGAN SHORE DUE TO UNSTABLE CONDITIONS OVER THE LAKE. WIND GUSTS OF 40 TO 45 MPH ARE POSSIBLE THIS MORNING. THE AREAS OF RAIN WILL END LATER TODAY WITH RAPID CLEARING AND DIMINISHING WINDS SPREADING ACROSS SOUTHERN WISCONSIN TONIGHT. THESE CONDITIONS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE 30S OVER THE REGION...RESULTING IN FROST DEVELOPMENT LATE TONIGHT. THE FROST WILL BE PATCHY CLOSE TO THE LAKE. WIZ066-071-072-201700- /O.CAN.KMKX.HW.W.0003.000000T0000Z-111020T0900Z/ /O.EXB.KMKX.WI.Y.0006.000000T0000Z-111020T1800Z/ MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...MILWAUKEE...RACINE...KENOSHA 346 AM CDT THU OCT 20 2011 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. * TIMING...STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED NEAR LAKE MICHIGAN THIS MORNING. * WINDS...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. WIND GUSTS WILL BE LOWER FARTHER INLAND FROM THE LAKE. * IMPACTS...THE BLUSTERY WINDS WILL CAUSE OCCASIONAL BUFFETING OF HIGHER PROFILE VEHICLES. SECURE LOOSE OBJECTS SUCH AS TRASH CANS AND HALLOWEEN DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ046-047-051-056>059-062>065-067>070-201700- /O.NEW.KMKX.FR.Y.0007.111021T0600Z-111021T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA 346 AM CDT THU OCT 20 2011 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. * TIMING...FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT...LASTING INTO EARLY FRIDAY MORNING. * TEMPERATURE...WILL FALL INTO THE UPPER 20S TO MIDDLE 30S LATE TONIGHT. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. && $$ WIZ052-060-201700- /O.EXT.KMKX.WI.Y.0006.000000T0000Z-111020T1800Z/ SHEBOYGAN-OZAUKEE- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON 346 AM CDT THU OCT 20 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON. * TIMING...STRONG NORTH TO NORTHWEST WINDS ARE EXPECTED NEAR LAKE MICHIGAN THIS MORNING. * WINDS...NORTH TO NORTHWEST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. WIND GUSTS WILL BE LOWER FARTHER INLAND FROM THE LAKE. * IMPACTS...THE BLUSTERY WINDS WILL CAUSE OCCASIONAL BUFFETING OF HIGHER PROFILE VEHICLES. SECURE LOOSE OBJECTS SUCH AS TRASH CANS AND HALLOWEEN DECORATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MBK
5 follow-up statements
750 WWUS73 KMKX 201431 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 931 AM CDT THU OCT 20 2011 ...GUSTY WINDS DIMINISHING TODAY... ...FROST EXPECTED OVER MUCH OF SOUTHERN WISCONSIN LATER TONIGHT... .DEEP LOW PRESSURE NEAR TOLEDO WILL MOVE NORTHWARD AND GRADUALLY WEAKEN TODAY. THE STRONG WINDS AND WIND GUSTS OVER SOUTHEAST WISCONSIN AND ALONG THE LAKE MICHIGAN SHORELINE HAVE DIMINISHED TO LESS THAN 30 MPH...AND WILL CONTINUE TO DIMINISH THROUGHOUT THE AFTERNOON. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. THE AREAS OF RAIN IN SOUTHEAST WISCONSIN WILL END LATER TODAY... WITH RAPID CLEARING SPREADING ACROSS SOUTHERN WISCONSIN TONIGHT. THESE CONDITIONS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE 30S OVER THE REGION...RESULTING IN FROST DEVELOPMENT LATE TONIGHT. THE FROST WILL BE PATCHY CLOSE TO THE LAKE. WIZ052-060-066-071-072-201545- /O.CAN.KMKX.WI.Y.0006.000000T0000Z-111020T1800Z/ SHEBOYGAN-OZAUKEE-MILWAUKEE-RACINE-KENOSHA- INCLUDING THE CITIES OF...SHEBOYGAN...PORT WASHINGTON... MILWAUKEE...RACINE...KENOSHA 931 AM CDT THU OCT 20 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE WIND ADVISORY. WINDS WILL BE 15 TO 25 MPH WITH GUSTS TO 30 MPH THROUGH EARLY AFTERNOON...THEN WILL FURTHER DIMINISH TO AROUND 10 MPH OR LESS OVERNIGHT. $$ WIZ046-047-051-056>059-062>065-067>070-202100- /O.CON.KMKX.FR.Y.0007.111021T0600Z-111021T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA 931 AM CDT THU OCT 20 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. * TIMING...FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT... LASTING INTO EARLY FRIDAY MORNING. * TEMPERATURE...WILL FALL INTO THE UPPER 20S TO MIDDLE 30S LATE TONIGHT. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. && $$ MRC
614 WWUS73 KMKX 202006 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 306 PM CDT THU OCT 20 2011 ...FROST EXPECTED OVER MUCH OF SOUTHERN WISCONSIN LATER TONIGHT... .LOW PRESSURE WILL LIFT TO THE NORTHEAST QUICKLY THIS EVENING...FOLLOWED BY HIGH PRESSURE SETTLING IN OVERNIGHT. RAPID CLEARING IS EXPECTED THIS EVENING ALONG WITH DIMINISHING WINDS. THESE CONDITIONS WILL ALLOW TEMPERATURES TO FALL INTO THE UPPER 20S TO MIDDLE 30S OVER THE AREA...RESULTING IN FROST DEVELOPMENT LATE TONIGHT. THE FROST WILL BE PATCHY CLOSE TO THE LAKE. WIZ046-047-051-056>059-062>065-067>070-210415- /O.CON.KMKX.FR.Y.0007.111021T0600Z-111021T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA 306 PM CDT THU OCT 20 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. * TIMING...FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT... LASTING INTO EARLY FRIDAY MORNING. * TEMPERATURE...WILL FALL INTO THE UPPER 20S TO MID 30S LATE TONIGHT. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. && $$ DAVIS
660 WWUS73 KMKX 210159 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 859 PM CDT THU OCT 20 2011 ...FROST EXPECTED OVER MUCH OF SOUTHERN WISCONSIN LATER TONIGHT... .LOW PRESSURE WILL CONTINUE TO MOVE AWAY FOLLOWED BY HIGH PRESSURE SETTLING IN TOWARD MORNING. SKIES ARE BEGINNING TO CLEAR FROM WEST TO EAST ACROSS WISCONSIN AND WINDS WILL DECREASE AS WELL. THESE CONDITIONS WILL ALLOW TEMPERATURES TO FALL INTO THE LOWER TO MIDDLE 30S INLAND FROM LAKE MICHIGAN...RESULTING IN FROST DEVELOPMENT LATE TONIGHT. LITTLE TO NO FROST IS EXPECTED NEAR LAKE MICHIGAN. WIZ046-047-051-056>059-062>065-067>070-211000- /O.CON.KMKX.FR.Y.0007.111021T0600Z-111021T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA 859 PM CDT THU OCT 20 2011 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. * TIMING...FROST IS EXPECTED TO DEVELOP AFTER MIDNIGHT TONIGHT. * TEMPERATURE...WILL FALL INTO THE LOWER TO MID 30S EARLY FRIDAY MORNING AWAY FROM LAKE MICHIGAN. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. && $$ GEHRING
535 WWUS73 KMKX 210847 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 347 AM CDT FRI OCT 21 2011 ...FROST THIS MORNING OVER MUCH OF SOUTHERN WISCONSIN... .CLEAR SKIES AND LIGHTER WINDS HAVE ALLOWED TEMPERATURES TO FALL INTO THE 30 TO 35 DEGREE RANGE OVER SOUTH CENTRAL WISCONSIN THIS MORNING. HENCE THESE CONDITIONS FAVOR AREAS TO WIDESPREAD FROST EARLY THIS MORNING. A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. SOME LINGERING CLOUDS AND SLIGHTLY HIGHER WINDS HAVE KEPT TEMPERATURES A LITTLE WARMER IN FAR EASTERN WISCONSIN...FROM SHEBOYGAN SOUTH TO MILWAUKEE...RACINE AND KENOSHA. FROST WILL BE MORE PATCHY IN THE LAKE SHORE COUNTIES EARLY THIS MORNING. WIZ046-047-051-056>059-062>065-067>070-211400- /O.CON.KMKX.FR.Y.0007.000000T0000Z-111021T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA 347 AM CDT FRI OCT 21 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. * TIMING...AREAS TO WIDESPREAD FROST THIS MORNING THROUGH 9 AM CDT. * TEMPERATURE...UPPER 20S TO MIDDLE 30S THROUGH 8 AM CDT. * IMPACTS...SENSITIVE OUTDOOR PLANTS AND OTHER VEGETATION WILL BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. TAKE THE NECESSARY PRECAUTIONS TO PROTECT SENSITIVE OUTDOOR VEGETATION. && $$ MBK
844 WWUS73 KMKX 211354 NPWMKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 854 AM CDT FRI OCT 21 2011 ...TEMPERATURES WARMING THIS MORNING... .TEMPERATURES HAVE WARMED A FEW DEGREES FROM MORNING LOWS...WITH MOST FROST LIKELY GONE AT THIS TIME. THUS THE FROST ADVISORY IS BEING ALLOWED TO EXPIRE. WIZ046-047-051-056>059-062>065-067>070-211500- /O.EXP.KMKX.FR.Y.0007.000000T0000Z-111021T1400Z/ MARQUETTE-GREEN LAKE-FOND DU LAC-SAUK-COLUMBIA-DODGE-WASHINGTON- IOWA-DANE-JEFFERSON-WAUKESHA-LAFAYETTE-GREEN-ROCK-WALWORTH- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC... BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...WEST BEND... DODGEVILLE...MADISON...JEFFERSON...LAKE MILLS...WAUKESHA... BROOKFIELD...DARLINGTON...MONROE...JANESVILLE...BELOIT... ELKHORN...LAKE GENEVA 854 AM CDT FRI OCT 21 2011 ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT THIS MORNING. TEMPERATURES HAVE WARMED ENOUGH MOST PLACES THIS MORNING TO ALLOW THE FROST ADVISORY TO EXPIRE. ANY REMAINING FROST IN SHADY PLACES WILL MELT SHORTLY AS TEMPERATURES CONTINUE TO RISE. $$ DDV
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this frost advisory went out at Oct 20, 3:28 AM CDT, 18 minutes earlier.
Area forecast discussion, Oct 20, 3:28 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
328 AM CDT THU OCT 20 2011
.TODAY AND TONIGHT...FORECAST CONFIDENCE...MEDIUM TO HIGH
DEEP LOW PRESSURE VICINITY OF TOLEDO REACHING ITS ZENITH EARLY THIS
MORNING...AND SHOULD BEGIN TO SLOWLY WEAKEN AS IT MOVES NORTHWARD
ACROSS LAKE HURON INTO ONTARIO TODAY. WATER VAPOR IMAGERY SHOWING
DRY AIR WRAPPING FURTHER INTO THE LOW PRESSURE CIRCULATION FROM THE
EAST AND NORTHEAST...WHICH WILL CONTRIBUTE TO WEAKENING THE SYSTEM.
WITH LOW MOVING FARTHER NORTHWARD...LOW LEVEL FLOW FROM THE SURFACE
TO 850H HAS BACKED TO THE NORTH EARLY THIS MORNING AND WILL CONTINUE
TO BACK TO THE NORTHWEST LATER TODAY. THIS BACKING WIND HAS
ELIMINATED THE FETCH AND LAKE EFFECT CONTRIBUTION FROM AFFECTING THE
LAKESHORE AREAS. HENCE THE STRONGEST WINDS ARE EXPECTED TO REMAIN
JUST OFFSHORE...WITH POTENTIAL GUSTS TO 50KTS.
THE LINGERING TIGHT PRESSURE GRADIENT THIS MORNING AND STEEP LOW
LEVEL LAPSE RATES MAY YET ALLOW GUSTS TO 40KTS...WITH A SUSTAINED
WIND OR TWO OF 26KTS IN THE EAST. HENCE WL REPLACE EXPIRING HIGH
WIND WARNING WITH WIND ADVISORY AND RUN IT THROUGH THE MORNING.
STRONGEST WINDS LIKELY AT WIND POINT.
LOBE OF VORTICITY ROTATING WESTWARD AROUND UPPER LOW CAUSING
WIDESPREAD RAIN ACROSS LAKE MICHIGAN. THIS RAIN WILL SPREAD INTO
PARTS OF SOUTHEAST INTO EAST CENTRAL WI EARLY THIS MORNING HOWEVER
MAIN PUSH OF LAYER Q-VECTOR CONVERGENCE REMAINS TO THE EAST. ALSO
RAIN WILL BE RUNNING INTO PARCHED AIR FEEDING IN FROM THE NORTH WITH
PWAT VALUES AROUND 0.30 INCH. STRONGEST ISENTROPIC OMEGA FROM 295
THETA SURFACE REMAINS OVER THE EAST THIS MORNING. SO WILL GO WITH A
GRADIENT OF POPS THIS MORNING WITH HIGH CATEGORICAL IN THE EAST
TRAILING TO DRY CONDITIONS WEST OF MSN. DRIER AIR SPREADS RAPIDLY
SOUTH ACROSS SRN WI LATER TODAY ENDING THE PRECIPITATION FROM WEST
TO EAST BY 00Z AS THE LOW PRESSURE SYSTEM PULLS FARTHER AWAY FROM
THE WESTERN GTLAKES. CLOUDS WILL CLEAR ACCORDINGLY AS THE DRY AIR
AND SUBSIDENCE ENGULF THE REGION.
RIDGELINE REMAINS WEST OF SRN WI LATE TONIGHT...BUT WITH CLEAR SKIES
AND DIMINISHING WINDS...TEMPS WL DROP INTO THE UPPER 20S TO MID
30S. COLDEST TEMPS IN THE WEST WHERE THE BOUNDARY LAYER MIXING WILL
BE LIGHTEST. SUSPICIOUS WARMER TEMPS ON 00Z NAM AT 925H SO TRENDED
TOWARD SLIGHTLY COLDER ECMWF/GFS TEMPS. WINDS MOST AREAS SHOULD DROP
TO 8KTS OR LESS...SO FAIRLY CONFIDENT ON AREAS TO WIDESPREAD FROST
DEVELOPMENT LATE TONIGHT. FROST WILL BE MORE PATCHY CLOSE TO THE
WARMER LAKE. HENCE WL ISSUE FROST ADVY FOR MOST OF THE CWA FOR LATE
TONIGHT AND EARLY FRI. LATER SHIFT CAN DECIDE WHETHER TO ADD
LAKESHORE COUNTIES.
.FRIDAY AND SATURDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH
HIGH PRESSURE IN THE REGION WILL BRING QUIET CONDITIONS TO SOUTHERN
WISCONSIN FRIDAY AND SATURDAY. SKIES SHOULD BE MOSTLY SUNNY
FRIDAY...WITH A WEAK WAVE EMBEDDED IN NORTHWEST FLOW POSSIBLY
BRINGING SOME MID AND HIGH LEVEL CLOUDS TO THE AREA SATURDAY. SHOULD
BE A PLEASANT START TO THE WEEKEND...WITH TEMPS APPROACHING NORMAL
FRIDAY AND GOING A BIT ABOVE NORMAL SATURDAY INTO THE LOW 60S.
.SUNDAY THROUGH WEDNESDAY...FORECAST CONFIDENCE...LOW
MODELS IN SOMEWHAT BETTER AGREEMENT FOR WAVE ON SUNDAY...THOUGH
SIGNIFICANT TIMING DIFFERENCES STILL EXIST. KEPT POPS SUNDAY AND
SUNDAY NIGHT TO COUNT FOR FASTER GFS/CANADIAN AND SLOWER ECMWF. WAS
ABLE TO GO DRY FOR MONDAY...WITH MODELS GENERALLY AGREEING ON HIGH
PRESSURE.
PRETTY BIG MODEL DIFFERENCES WITH THE NEXT SYSTEM TUESDAY/WEDNESDAY.
WITH SIGNIFICANT TIMING/PLACEMENT DISCREPANCIES...ENDED UP HOLDING
ONTO POPS FOR BOTH DAYS.
TEMPS LOOK GENERALLY NEAR TO A BIT ABOVE NORMAL SUNDAY THROUGH
TUESDAY DEPENDING ON THE MODEL...FALLING BACK BELOW NORMAL BEHIND THE
NEXT SYSTEM BY WEDNESDAY.
&&
.AVIATION/12Z TAFS/...MVFR CIGS OVER ERN AREAS MAY RETURN TO IFR FOR
A TIME ASSOCIATED WITH RAIN THIS MRNG. OTHERWISE IMPROVEMENT EXPCD
TO VFR IN THE SOUTHEAST AS DRIER AIR SWEEPS IN LATER TODAY AND THIS
EVENING ALONG WITH GRADUALLY DIMINISHING WINDS.
&&
.MARINE...DEEP LOW PRESSURE VICINITY OF TOLEDO REACHING ITS PEAK
INTENSITY EARLY THIS MORNING AND THEN WILL BEGIN TO SLOWLY FILL AND
WEAKEN AS IT MOVES TOWARD LAKE HURON AND ONTARIO TODAY. WITH THE
LOW PRESSURE SHIFTING FARTHER NORTHWARD...THE LOW LEVEL FLOW HAS
TURNED MORE NORTH EARLY THIS MORNING...AND WILL CONTINUE TO BACK TO
THE NNW LATER TODAY. THE BACKING WIND IS PREVENTING THE LONGER
FETCH AND MORE UNSTABLE LAKE CONDITIONS FROM AFFECTING THE SHORE
AREAS BUT WILL CONTINUE TO AFFECT THE NEAR SHORE WATERS AWAY FROM
THE COAST. THE LINGERING STEEP LOW LEVEL LAPSE RATES WILL CONTINUE
TO ALLOW POTENTIAL WIND GUSTS TO 50KTS THIS MORNING BEFORE THE LOW
LEVEL FLOW WEAKENS. HENCE WL CONTINUE STORM WARNING FOR THIS
MORNING WITH DECREASING TREND AND GALE WARNING AND/OR SMALL CRAFT
ADVISORIES NEEDED FOR A TIME INTO TONIGHT AS WINDS AND WAVES
SUBSIDE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FROST ADVISORY FROM 1 AM TO 9 AM CDT FRIDAY FOR WIZ046-047-051-
056>059-062>065-067>070.
WIND ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ052-060-066-
071-072.
LM...STORM WARNING UNTIL 1 PM CDT THIS AFTERNOON FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
FRIDAY THROUGH WEDNESDAY...DDVHazardous weather outlook, Oct 19, 11:15 PM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1115 PM CDT WED OCT 19 2011 WIZ046-047-051-052-056>060-062>072-202115- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1115 PMCDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT STRONG NORTH WINDS OVER LAKE MICHIGAN AND WITHIN SEVERAL MILES OF THE LAKE WILL CONTINUE. WIND ADVISORIES AND HIGH WIND WARNINGS ARE IN EFFECT FOR THE LAKE COUNTIES. NORTH WINDS WILL GUST FROM 40 TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY THE STRONG WINDS WILL PERSIST INTO THURSDAY MORNING BEFORE GRADUALLY DIMINISHING. THE WIND ADVISORY IS SET TO EXPIRE LATE MORNING THURSDAY. NEAR OR BELOW FREEZING TEMPERATURES ARE EXPECTED OVER SOUTH CENTRAL WISCONSIN THURSDAY NIGHT...WITH TEMPERATURES FALLING TO THE MID 30S AT THE LAKE MICHIGAN SHORE. UNDER CLEAR SKIES...THE WINDS ARE EXPECTED TO BE LIGHT ENOUGH TO CAUSE AREAS OF FROST IN THE FAR EAST...AND WIDESPREAD FROST FARTHER INLAND AND OVER SOUTH CENTRAL WISCONSIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-202115- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1115 PMCDT WED OCT 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT DEEP LOW PRESSURE OVER OHIO WILL RESULT IN VERY WINDY CONDITIONS OVER LAKE MICHIGAN TONIGHT...INTO THURSDAY...WITH STORM FORCE GUSTS TONIGHT. A STORM WARNING IS IN EFFECT TONIGHT INTO THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY STORM FORCE GUSTS TO 50 KNOTS WILL PERSIST OVER LAKE MICHIGAN THROUGH THURSDAY MORNING BEFORE THE WINDS GRADUALLY DIMINISH. THE WINDS WILL REMAIN AT GALE STRENGTH OR SMALL CRAFT ADVISORY LEVELS INTO THURSDAY NIGHT AS THE STRONG LOW PRESSURE AREA MOVES FARTHER AWAY FROM LAKE MICHIGAN. GEHRING WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Oct 19, 9:50 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
950 PM CDT WED OCT 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM NON-TSTM WND GST 1 E SHEBOYGAN 43.75N 87.69W
10/19/2011 M53 MPH LMZ643 WI C-MAN STATION
7 PM DATA-WIND SPEED 43 MPH GUSTS TO 53 MPH. SITE ID IS
SGNW3.
&&
BHAHNLocal storm report, Oct 19, 10:01 PM CDT, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1001 PM CDT WED OCT 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM NON-TSTM WND GST E RACINE 42.73N 87.78W
10/19/2011 M58.00 MPH RACINE WI MESONET
WIND GUST TO 58 MPH AT RACINE YACHT CLUB. REPORT RELAYED
TO NWS BY MARK BADEN-CHANNEL 12-MILWAUKEE.
0335 PM NON-TSTM WND GST MILWAUKEE INTERNATIONAL 42.94N 87.90W
10/19/2011 M47.00 MPH MILWAUKEE WI ASOS
0348 PM NON-TSTM WND GST RACINE BATTEN AIRPORT 42.76N 87.81W
10/19/2011 M45.00 MPH RACINE WI ASOS
0410 PM NON-TSTM WND GST 1 NE KENOSHA 42.59N 87.80W
10/19/2011 M54.00 MPH LMZ646 WI C-MAN STATION
WIND SPEED AT 410 PM - 44 MPH GUSTS TO 54 MPH. SITE ID IS
KNSW3.
0410 PM NON-TSTM WND GST 1 E KENOSHA 42.58N 87.80W
10/19/2011 M54.00 MPH LMZ646 WI C-MAN STATION
410 PM DATA - WIND SPEED 44 MPH GUSTS TO 54 MPH. SITE ID
IS KNSW3.
0500 PM NON-TSTM WND GST 1 E SHEBOYGAN 43.75N 87.69W
10/19/2011 M52.00 MPH LMZ643 WI C-MAN STATION
5 PM DATA-WIND SPEED 47 MPH GUSTS TO 52 MPH. SITE ID IS
SGNW3.
0500 PM NON-TSTM WND GST 1 W RACINE 42.73N 87.80W
10/19/2011 M47.00 MPH RACINE WI MESONET
0500 PM NON-TSTM WND GST 3 NE MILWAUKEE 43.06N 87.87W
10/19/2011 M47.00 MPH MILWAUKEE WI MESONET
0500 PM NON-TSTM WND GST SHOREWOOD 43.09N 87.89W
10/19/2011 M45.00 MPH MILWAUKEE WI MESONET
0500 PM NON-TSTM WND GST 2 N SHEBOYGAN 43.78N 87.72W
10/19/2011 M51.00 MPH SHEBOYGAN WI MESONET
0500 PM NON-TSTM WND GST 2 ENE MILWAUKEE 43.05N 87.88W
10/19/2011 M48.00 MPH MILWAUKEE WI C-MAN STATION
5 PM DATA - WIND SPEED 36 MPH GUSTS TO 48 MPH. SITE ID IS
MLWW3.
0540 PM NON-TSTM WND GST RACINE 42.73N 87.78W
10/19/2011 M46.00 MPH RACINE WI ASOS
0547 PM NON-TSTM WND GST 3 SW RACINE 42.70N 87.83W
10/19/2011 M51.00 MPH RACINE WI TRAINED SPOTTER
STORM SPOTTER IN MOUNT PLEASANT MEASURED 51 MPH ON HIS
HOME WEATHER STATION. SMALL TREE BRANCHES DOWN. LARGEST
BRANCH DOWN IS 4 INCHES IN DIAMETER. FREQUENT WIND GUSTS
41-51 MPH.
0636 PM NON-TSTM WND GST RACINE 42.73N 87.78W
10/19/2011 M53.00 MPH RACINE WI ASOS
RACINE ASOS-GUST TO 53 MPH AT 636 PM. SITE ID IS RAC.
0659 PM NON-TSTM WND GST RACINE 42.73N 87.78W
10/19/2011 M47.00 MPH RACINE WI ASOS
0700 PM NON-TSTM WND GST 1 E SHEBOYGAN 43.75N 87.69W
10/19/2011 M53.00 MPH LMZ643 WI C-MAN STATION
7 PM DATA-WIND SPEED 43 MPH GUSTS TO 53 MPH. SITE ID IS
SGNW3.
0720 PM NON-TSTM WND GST 1 E KENOSHA 42.58N 87.80W
10/19/2011 M61.00 MPH LMZ646 WI C-MAN STATION
720 PM DATA-WIND SPEED 49 MPH WITH GUSTS TO 61 MPH.
SENSOR IS 63 FEET HIGH IN THE AIR.
0727 PM NON-TSTM WND GST MILWAUKEE 43.03N 87.92W
10/19/2011 M49.00 MPH MILWAUKEE WI ASOS
0800 PM NON-TSTM WND GST 2 ENE MILWAUKEE 43.05N 87.88W
10/19/2011 M53.00 MPH MILWAUKEE WI C-MAN STATION
STATION ID IS MLWW3.
&&
BHAHNThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 9:23 AM CDT | Gale Warning | MKX | 6 hr | |
| Oct 20, 3:37 PM CDT | Small Craft Advisory | MKX | 18 hr |
Nearby
Frost Advisories in Wisconsin, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.